Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 99, NWS Norman, OK

June 9, 1995Hardeman County, Wilbarger County, Texas

NWS Norman, OK issued this tornado warning at Jun 9, 1995, 4:30 PM CDT for Hardeman County, Wilbarger County, Texas. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 9, 1995, 4:30 PM CDT (21:30 UTC)
Expired
Jun 9, 1995, 5:30 PM CDT
In force
60 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Hardeman County, TX, Wilbarger County, TX

What was reported inside it

TimeReportWhereRemark
Jun 9, 4:53 PM CDTTornado F0Chillicothe, TX
Jun 9, 4:59 PM CDTTornado F0Chillicothe, TX
Jun 9, 5:16 PM CDTTornado F0Vernon, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1995-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1995-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
601 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 092135
TOROKC
TXC197-487-092230-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
430 PM CDT FRI JUN 09 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 530 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHERN TEXAS
     EASTERN HARDEMAN AND NORTHWESTERN WILBARGER

INCLUDING THE FOLLOWING LOCATIONS
     CHILLICOTHE AND VERNON

AT 430 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 9
MILES SOUTHWEST OF CHILLICOTHE...MOVING EAST AT 20 MPH. PERSONS FROM
MEDICIONE MOUND EAST TOWARD VERNON TAKE COVER.

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.

THIS SVTORM MAY ALSO PRODUCE HAIL UP TO BASEBALL SIZE...OR
LARGER.


LAT...LON 3413  9916 3411  9968 3425  9971 3437  9925
DA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:53 PM CDT, 37 minutes earlier.

Area forecast discussion, Jun 9, 3:53 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
330 PM CDT FRI JUN 9 1995

ACTIVE DAY ONCE AGAIN WITH SVR WX IN PROGRESS THIS AFTN. OUTFLO BNDRY
FROM OVERNIGHT AND MRNG CONVECTION REMAINS NRLY E/W ACRS CNTRL/SRN
PORTIONS OF THE FA THIS AFTN. OUTFLO INTERSECTS WITH DRY LINE ALG THE TX
OK BRDR. TSTMS HAVE FIRED ALG THE DRY LINE THIS AFTN AND BCM RAPIDLY SVR
IN VRY UNSTABLE AMS. SCT ACTIVITY HAS ALSO DVLPD ALG AND NORTH OF THE
OUTFLO BNDRY. IN ADDITION TO SVR WX THRT...HVY RAINFALL WILL AGAIN BE A
GOOD PSBLTY. VERY MOIST AMS TO THE SOUTH WITH PROGS SHOWING SLY H8 JET
IMPINGING ON E-W BNDRY TONIGHT. WITH VRY HEAVY RAINFALL HAVING ALREADY
OCCURRED OVER MUCH OF CNTRL AND NRN OK WILL GO AHD AND ISSUE FFA FOR
TONIGHT FOR THE AREA ALG AND NORTH OF THE OUTFLO BNDRY. ON SAT UPR SYS
WILL CONT TO MOVE SLOWLY EWD INTO THE CNTRL PLAINS WHILE CDFNT MOVES
INTO CNTRL PORTIONS OF THE FA. WILL AGAIN HAVE THRT OF TSTMS MAINLY IN
CNTRL AND ERN SECS. FNTL BNDRY EXPECTED TO CONT SWD AND SHUD PUSH
THROUGH SERN ZONES SUN MORNING. FINALLY LOOKS LIKE WE MAY BE ABLE TO DRY
OUT AS DRIER AIR PUSHES IN BEHIND FRONT AND UPR RDG DVLPS OVER THE
ROCKIES.

FCSTID = 02
OKC 68 84 59 75 / 60 4z0 40 20
HBR 63 84 59 75 / 80 40 30 10
SPS 68 87 62 77 / 40 40 40 20
GAG 58 78 52 72 / 40 20 10 10
PNC 65 80 57 72 / 60 40 40 10
DUA 75 89 65 78 / 20 20 40 40

.OK...FLASH FLOOD WATCH TONIGHT ZONES 04>031,033>036
.TX...NONE.

In the hours before

Local storm report, Jun 9, 2:25 PM CDT, 2 hours 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
225 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

215 PM      1 S MANGUM              OK       TORNADO
6/9/95      GREER

217 PM      1 S MANGUM              OK       2 INCH HAIL
6/9/95
FM
Local storm report, Jun 9, 2:29 PM CDT, 2 hours 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
225 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

215 PM  6    1 S MANGUM              OK       TORNADO
6/9/95      GREER

217 PM      1 S MANGUM              OK       2 INCH HAIL
6/9/95
FM
Local storm report, Jun 9, 3:19 PM CDT, 1 hour 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
320 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

315 PM      NEWKIRK                 OK        3/4 INCH HAIL
6/9/95      KAY

FM
Local storm report, Jun 9, 3:20 PM CDT, 1 hour 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
320 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

315 PM      NEWKIRK                 OK        3/4 INCH HAIL
6/9/95      KAY

FM
Local storm report, Jun 9, 3:35 PM CDT, 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

239 PM      4 S GRANITE             OK        TORNADO
6/9/95      GREER

300 PM      4 ENE ALTUS LAKE DAM    OK        TORNADO
6/9/95      KIOWA

322 PM      HOBART                  OK        3/4 INCH HAIL
6/9/95      KIOWA

FM
Local storm report, Jun 9, 3:39 PM CDT, 51 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
335 PM CDT FRI JUN 9 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

239 PM  J    4 S GRANITE             OK        TORNADO
6/9/95      GREER

300 PM      4 ENE ALTUS LAKE DAM    OK        TORNADO
6/9/95      KIOWA

322 PM      HOBART                  OK        3/4 INCH HAIL
6/9/95      KIOWA

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 2:29 PM CDTSevere Thunderstorm WarningOUNHardeman46 min
Jun 9, 2:56 PM CDTSevere Thunderstorm WarningOUNHardeman64 min
Jun 9, 3:22 PM CDTSevere Thunderstorm WarningOUNFoard53 min
Jun 9, 3:36 PM CDTTornado WarningOUNFoard, Hardeman54 min
Jun 9, 5:22 PM CDTTornado WarningOUNWilbarger53 min
Jun 9, 5:35 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman40 min
Jun 9, 6:08 PM CDTTornado WarningOUNWilbarger52 min
Jun 9, 6:14 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman46 min
Jun 9, 6:40 PM CDTFlash Flood WarningOUNFoard, Hardeman, Wilbarger2 hr
Jun 9, 6:55 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger65 min

Nearby

Tornado Warnings in Texas, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.